question-icon

What causes sore breasts,fatigue,mood swings and lower abdominal cramps?

default
Posted on Wed, 9 Jul 2014
Question: I am on nuvaring. been on it for a little over 2 years. 90% time used it as directed. I took it out may 5th. had withdrawal bleeding may 8-13. didn't reinsert new ring. had sex may 28. inserted new ring may 31st. had sex again XXXXXXX 6th. what is the chance that im pregnant? I feel pregnant. sore heavy breast/sensitive nipples. tired/no energy. irritable/moody. lower abdominal cramp/pain/ache. lower back ache. headache. nauseous. lots of flatulence and belching. a runny nose. I have been felling this way since XXXXXXX 14th or so. I don't know if I ovulated in those 4 weeks around either time I had sex to get pregnant or if this is just 'side effects' of the ring. I did take a few hpts which came up negative the last test I took was yesterday morning. was it too soon? orgot to add frequent urination. any where between every hour -every 3 hours. also getting up at about 2 am to pee. I just feel 'yuck'.
doctor
Answered by Dr. Shanti Vennam (43 minutes later)
Brief Answer:
Detailed below.

Detailed Answer:
Hello,

Thanks for posting your query.

Ovulation can be effectively inhibited even after three consecutive days of use of Nuvaring in a cycle. The fact that you delayed insertion more than two weeks, causes suspicion that you could have ovulated around day 17-19 of your cycle and this corresponds with your first intercourse.

Your symptoms can be due either to a very early pregnancy or can be due to the contraceptive itself, except for the frequency of passing urine.

In the current scenario, I would ask you to see a specialist and get properly evaluated and also get a blood test for pregnancy. Had you conceived before insertion of the second ring, you should get a positive HPT by now. The fact that you have repeated negative tests almost rules out pregnancy. A trans-vaginal sonogram further clarifies the issue.

Hope your query has been answered. Please feel free to contact for further clarifications. I will be happy to help.

regards,
Shanti.V.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Shanti Vennam

OBGYN

Practicing since :1989

Answered : 7626 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes sore breasts,fatigue,mood swings and lower abdominal cramps?

Brief Answer: Detailed below. Detailed Answer: Hello, Thanks for posting your query. Ovulation can be effectively inhibited even after three consecutive days of use of Nuvaring in a cycle. The fact that you delayed insertion more than two weeks, causes suspicion that you could have ovulated around day 17-19 of your cycle and this corresponds with your first intercourse. Your symptoms can be due either to a very early pregnancy or can be due to the contraceptive itself, except for the frequency of passing urine. In the current scenario, I would ask you to see a specialist and get properly evaluated and also get a blood test for pregnancy. Had you conceived before insertion of the second ring, you should get a positive HPT by now. The fact that you have repeated negative tests almost rules out pregnancy. A trans-vaginal sonogram further clarifies the issue. Hope your query has been answered. Please feel free to contact for further clarifications. I will be happy to help. regards, Shanti.V.